Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 125, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 11, 2015, 1:58 PM EDT for 5 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2015, 1:58 PM EDT (17:58 UTC)
- Expired
- Aug 11, 2015, 2:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:25 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 10:25 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1025 AM EDT TUE AUG 11 2015 .SYNOPSIS... A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE REGION TODAY RESULTING IN ADDITIONAL SHOWERS AND STORMS ESPECIALLY EAST OF THE BLUE RIDGE. HIGH PRESSURE WILL THEN BUILD INTO THE AREA BEHIND THE FRONT...BRINGING COOLER AND NOTICEABLY DRIER AIR BACK INTO THE MID ATLANTIC STATES FOR THE MIDWEEK PERIOD INTO THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1020 AM EDT TUESDAY... KEEPING AN EYE ON A FEW SHOWERS MOVING ACROSS THE MOUNTAIN EMPIRE THIS MORNING...BASICALLY SPOTTY ACTIVITY WITH LIGHT TO LOCALLY MODERATE RAINFALL. THESE SHOWERS ARE DEVELOPING AHEAD OF A COLD FRONT THAT HAS ALREADY CROSSED THE OHIO RIVER...AND WILL ENTER OUR SOUTHEAST WEST VIRGINIA COUNTIES DURING EARLY AFTERNOON. EXPECT THE BOUNDARY TO STALL CROSSING THE RIDGES THIS AFTERNOON ALLOWING BETTER LOW LEVEL BACKING OUT EAST WHERE CONVECTION LOOKS TO ATTEMPT TO UNZIP IN BROKEN FASHION JUST AHEAD OF THE BOUNDARY FROM MID AFTERNOON ONWARD. HOWEVER COMBINATION OF EARLY STABILITY PER CURRENT SHOWERS AND POTENTIAL WEAK LIFT OVER ONLY LEFTOVER SHALLOW MOISTURE OF CONCERN ESPCLY IF MIXING IS GREATER PIEDMONT. LATEST GUIDANCE ALSO NOT TOO IMPRESSED WITH ADDED DEEP CONVECTION WITH MORE OF A BROKEN BAND TYPE FEATURE HEADING EAST OF THE BLUE RIDGE WITH BETTER SHEAR JUST TO THE NE AND BEST INSTABILITY PENDING HEATING TO THE SE. HOWEVER VEERING PROFILE ALOFT ALONG A LOBE OF THETA-E RIDGING UNDER HIGH PWATS...AND TYPICAL LOW LEVEL CONVERGENCE IN THIS SCENARIO...STILL SUPPORTIVE OF A FEW MORE STORMS IF CAN GET ENOUGH INSTABILITY RECOVERY BY EARLY AFTERNOON. THUS KEEPING MOSTLY LOW CHANCES TO START...THEN HIGHEST OVER THE EASTERN THIRD THIS AFTERNOON...WITH LOWER UPSLOPE POST FRONTAL POPS WEST...AND AN EVENTUAL SPLIT IN BETWEEN. TEMPS REMAIN A BIT TRICKY GIVEN EXODUS OF THE INDUCED WEDGE OUT EAST THIS MORNING...AND POSSIBLE TREND OF MIXING OUT TO MORE INSOLATION THIS AFTERNOON. TIMING OF THIS ALONG WITH ANY ADDED CONVECTION COULD MAKE FOR QUITE A RANGE FROM UPPER 70S NW PER INCREASING 85H COOL ADVECTION TO LOWER 90S SE. HOWEVER WONT GO THAT WARM FOR NOW AND STICK CLOSER TO THE COOLER MAV/EC MOS EAST AND A BLEND WEST GIVEN ONGOING CLOUD COVER TRENDS. THIS DESPITE IDEA THAT A LATE DAY TEMP SURGE COULD OCCUR UNDER DOWNSLOPE IF CONVECTION IS MUCH LESS OR JUST TO THE EAST WHICH WOULD MEAN MUCH HIGHER TEMPS THAN EXPECTED. ANY LINGERING SHOWERS SHOULD EXIT THE PIEDMONT THIS EVENING AS THE FRONT FINALLY SLIDES ACROSS AFTER LOSS OF HEATING. GOOD NW TRAJECTORY AND DRYING UNDER THE UPPER TROUGH OVERNIGHT SHOULD ALLOW FOR CLEARING SKIES AND COOLER TEMPS ALL SECTIONS FROM LATE EVENING ON. WILL AGAIN TREND ON THE WARMER SIDE OF MOS LOWS...MAINLY LOW/MID 60S...OVERNIGHT WITH TENDENCY OF THE COOL ADVECTION TO LAG A BIT THIS TIME OF YEAR. ALSO WITH THE GROUND QUITE MOIST UNDER SOME MIXING WOULD EXPECT READINGS NOT TO BOTTOM OUT AT THIS POINT. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 300 AM TUESDAY... AN UPPER LEVEL TROUGH AXIS WILL POSITION ITSELF OVER THE EAST COAST WEDNESDAY AND THURSDAY. ON WEDNESDAY...A PIECE OF ENERGY WILL TRACK OVER THE OHIO VALLEY AND PROVIDE A FEW ISOLATED SHOWERS ALONG WESTERN SLOPES OF SOUTHEASTERN WEST VIRGINIA DURING THE AFTERNOON. FOR THE REST OF THE AREA WEDNESDAY...JUST A FIELD OF FAIR WEATHER CUMULUS CLOUDS. THE UPPER LEVEL TROUGH WILL REMAIN ALONG THE EAST COAST ON THURSDAY WITH A SURFACE HIGH BUILDING WEST IN ACROSS THE REGION. THIS HIGH WILL USHER IN COOLER DRIER AIR WITH A FEW CUMULUS CLOUDS PASSING BY IN THE AFTERNOON. THE CENTER OF THE HIGH WILL MOVE OVER THE AREA THURSDAY NIGHT...INCREASING THE CHANCES FOR DENSE VALLEY FOG FRIDAY MORNING. TEMPERATURES WEDNESDAY AND THURSDAY WILL RUN 5F-10F COOLER THAN NORMAL. OVERNIGHT TEMPERATURES WILL DROP INTO THE 50S ALONG AND WEST OF THE BLUE RIDGE TO LOWER 60S OVER THE PIEDMONT. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 330 PM EDT MONDAY... UPPER LEVEL RIDGING WILL REMAIN SITUATED ACROSS ALONG THE APPALACHIAN CHAIN THROUGH THE WEEKEND...ALTHOUGH NOT AS PRONOUNCED AS IT WAS EARLIER IN THE WEEK. WINDS WILL SHIFT MORE SOUTHWESTERLY ON FRIDAY AS HIGH PRESSURE MOVES OFFSHORE...WHILE ANOTHER COLD FRONT SINKS SOUTHWARD FROM THE GREAT LAKES REGION. AS SUCH...WE CAN EXPECT A GRADUAL RETURN OF SPOTTY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...DEVELOPING MAINLY OVER THE MOUNTAINS. COVERAGE WILL BE ISOLATED ON FRIDAY...WITH BEST CHANCES ACROSS THE HIGHLANDS OF NORTH CAROLINA. BETTER COVERAGE WILL SPREAD NORTHWARD DURING THE WEEKEND AS DEEPER MOISTURE BUILDS IN AHEAD OF THE FRONT. THE SOUTHWESTERLY WINDFLOW WILL ALSO BRING WARMER AIR BACK INTO THE AREA...LIFTING TEMPERATURES TO AROUND CLIMATIC NORMAL FOR MID AUGUST BY SATURDAY AS HIGHS RANGE FROM THE LOW 80S WEST TO THE MID/UPPER 80S EAST. OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S THROUGH THE PERIOD. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... AS OF 645 AM EDT TUESDAY... SEEING A BRIEF BREAK IN MOST SHOWERS EARLY THIS MORNING AS BETTER LIFT HAS SHIFTED TO THE EAST OF A WEAK SURFACE TROUGH CROSSING THE BLUE RIDGE ATTM. HOWEVER IN SPITE OF LESS COVERAGE...ABUNDANT MOISTURE AND LACK OF LOW LEVEL MIXING CONTINUES TO PRODUCE WIDESPREAD LOW CONDITIONS...WITH MVFR/IFR CIGS LIKELY TO PREVAIL AT MOST LOCATIONS UNTIL MID OR LATE MORNING ALONG WITH SPOTTY MVFR VSBYS IN FOG. THIS SUPPORTED BY MOST MODELS IN HOLDING AT LEAST MVFR IN PLACE UNTIL MID/LATE MORNING BEFORE THE ONSET OF DAYTIME HEATING AND ARRIVAL OF A COLD FRONT FROM THE WEST BEGINS TO HELP SCOUR OUT LOW LEVEL MOISTURE. THIS SHOULD ALLOW GRADUAL IMPROVEMENT OF CEILINGS/VISIBILITIES BACK TO MAINLY VFR CONDITIONS IN MOST AREAS BY/DURING THE AFTERNOON. COLD FRONT WILL BE PRECEDED AND ACCOMPANIED BY ADDITIONAL SHOWERS/THUNDERSTORMS AS PERHAPS A BROKEN LINE DEVELOPS ALONG AND JUST EAST OF THE BLUE RIDGE EARLY THIS AFTERNOON. HOWEVER...SOME POST FRONTAL UPSLOPING MVFR CLOUDS AND EVEN SOME SPOTTY LIGHT SHOWERS/SPRINKLES MAY CONTINUE WELL INTO THE EVENING ACROSS THE WESTERN FLANKS OF THE APPALACHIANS NEAR KBLF AND KLWB. THUS HAVE INCLUDED A VCTS MENTION FOR THE KLYH-KDAN CORRIDOR TUESDAY AFTERNOON AS WELL AS A VCSH ACROSS KBLF/KLWB INTO EARLY TUESDAY EVENING. ELSEWHERE THINKING SHRA/TSRA SHOULD REMAIN TOO ISOLATED TO INCLUDE IN THE TAFS AROUND KBCB/KROA FOR NOW WITH WESTERLY FLOW HELPING TO LIMIT SHRA DEVELOPMENT UNLESS THE BOUNDARY SLOWS UP A BIT. ISOLATED CONVECTION MAY LINGER IN THE FAR EASTERN AREAS INTO EARLY THIS EVENING BEFORE MUCH DRIER AIR ARRIVES BEHIND THE DEPARTING FRONT TURNING MOST LOCATIONS VFR FOR THE OVERNIGHT. HOWEVER UPSLOPE FLOW COULD AGAIN LEAD TO SOME LATE NIGHT MVFR/IFR CONDITIONS AROUND KBLF...AND PERHAPS LINGERING MVFR AT KLWB BEFORE DENSE FOG DEVELOPS RESULTING IN LATE NIGHT IFR/LIFR. GIVEN THE WET GROUND AND LIGHT WINDS...ALSO EXPECTING A PERIOD OF IFR/MVFR IN FOG AT KBCB...AND PERHAPS BRIEF MVFR AT KLYH/KDAN AS WELL LATE TONIGHT. EXTENDED AVIATION DISCUSSION... MUCH OF THE EXTENDED PERIOD WILL BE INFLUENCED BY APPROACH AND ARRIVAL OF LARGE DRY SURFACE HIGH PRESSURE SYSTEM THAT SHOULD MAINTAIN MAINLY VFR WEATHER WITH NO FLIGHT RESTRICTIONS FOR ALL TERMINAL FORECAST POINTS OUTSIDE OF SOME PATCHY LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WERT NEAR TERM...JH/NF SHORT TERM...RCS LONG TERM...NF AVIATION...JH/PM/WERT
Hazardous weather outlook, Aug 11, 3:51 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 351 AM EDT TUE AUG 11 2015 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 120800- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 351 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-120800- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 351 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT MOVING THROUGH THE REGION THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 12:45 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT TUE AUG 11 2015
VAZ007-010-111730-
TAZEWELL-BLAND-
1245 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN TAZEWELL AND CENTRAL BLAND COUNTIES...
AT 1245 PM EDT...A STRONG THUNDERSTORM WAS OVER TIPTOP...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
BURKES GARDEN...
POCAHONTAS...
HICKSVILLE...
AND CLEAR FORK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3722 8154 3724 8151 3726 8150 3725 8148
3727 8145 3727 8142 3731 8140 3732 8139
3732 8137 3733 8137 3724 8123 3724 8120
3719 8110 3706 8134 3721 8156
TIME...MOT...LOC 1645Z 294DEG 22KT 3721 8146
CFSpecial weather statement, Aug 11, 1:08 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 108 PM EDT TUE AUG 11 2015 VAZ023-024-034-035-111745- BOTETOURT-BEDFORD-ROCKBRIDGE-AMHERST- 108 PM EDT TUE AUG 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AMHERST...SOUTHWESTERN ROCKBRIDGE...NORTHEASTERN BOTETOURT AND NORTHEASTERN BEDFORD COUNTIES... AT 108 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAGLE ROCK...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUENA VISTA... GLASGOW... BIG ISLAND... BOONSBORO... AND COLEMAN FALLS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3766 7916 3741 7928 3765 7979 3777 7966 TIME...MOT...LOC 1708Z 289DEG 20KT 3765 7971 WP
Special weather statement, Aug 11, 1:28 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
128 PM EDT TUE AUG 11 2015
VAZ011-013-014-111800-
MONTGOMERY-PULASKI-GILES-
128 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT
CITY OF RADFORD...NORTHERN PULASKI...SOUTH CENTRAL GILES AND
SOUTHWESTERN MONTGOMERY COUNTIES...
AT 126 PM EDT...A STRONG THUNDERSTORM WAS NEAR POPLAR HILL...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND DUBLIN.
IF YOU ARE ON OR NEAR CLAYTOR LAKE...GATEWOOD RESERVOIR OR THE NEW
RIVER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
LAT...LON 3715 8086 3717 8088 3718 8086 3719 8087
3718 8090 3723 8086 3722 8036 3701 8042
3701 8044 3698 8049 3701 8052 3700 8052
3699 8054 3709 8090 3712 8090
TIME...MOT...LOC 1726Z 283DEG 26KT 3716 8077
WPSpecial weather statement, Aug 11, 1:38 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT TUE AUG 11 2015
VAZ018-019-023-111815-
CRAIG-BOTETOURT-ALLEGHANY-
138 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN CRAIG...CENTRAL BOTETOURT AND SOUTH CENTRAL ALLEGHANY
COUNTIES...
AT 137 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW CASTLE...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
TROUTVILLE...
EAGLE ROCK...
ORISKANY...
AND FINCASTLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3763 7967 3744 7973 3741 7981 3739 7981
3756 8023 3771 8009
TIME...MOT...LOC 1737Z 283DEG 25KT 3757 8008
WPSpecial weather statement, Aug 11, 1:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
145 PM EDT TUE AUG 11 2015
VAZ047-111815-
BUCKINGHAM-
145 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL BUCKINGHAM COUNTY...
AT 144 PM EDT...A STRONG THUNDERSTORM WAS OVER WINGINA...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
CENTENARY...
GOLD HILL...
AND WINGINA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3746 7840 3762 7882 3763 7882 3764 7880
3763 7874 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3775 7862 3772 7833 3771 7832
TIME...MOT...LOC 1744Z 283DEG 25KT 3766 7874
WPSpecial weather statement, Aug 11, 1:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT TUE AUG 11 2015
VAZ022-023-034-111815-
ROANOKE-BOTETOURT-BEDFORD-
150 PM EDT TUE AUG 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHERN ROANOKE...CITY OF SALEM...CITY OF ROANOKE...SOUTHWESTERN
BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES...
AT 150 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOLLINS TO ROANOKE AIRPORT TO NEAR GLENVAR...AND
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
SALEM CITY...
AND STEWARTSVILLE.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3724 7958 3720 7978 3723 7978 3723 7980
3721 7980 3722 7983 3722 7985 3721 7988
3719 7989 3718 7991 3729 8017 3732 8008
3740 8002 3740 7964
TIME...MOT...LOC 1750Z 278DEG 25KT 3739 8000 3731 8000 3728 8011
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:29 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Craig, Giles, Roanoke, Rockbridge and 5 more | 61 min |
| Aug 10, 9:10 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Aug 10, 9:32 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, Montgomery, Pulaski, Roanoke, City of Radford and 2 more | 73 min |
| Aug 10, 9:42 PM EDT | Special Weather Statement | RNK | Pittsylvania | 63 min |
| Aug 10, 9:58 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| Aug 10, 10:44 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt | 46 min |
| Aug 11, 12:35 PM EDT | Special Weather Statement | RNK | Tazewell | 40 min |
| Aug 11, 12:45 PM EDT | Special Weather Statement | RNK | Bland | 45 min |
| Aug 11, 1:08 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 37 min |
| Aug 11, 1:28 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 32 min |
| Aug 11, 1:38 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 11, 1:45 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Aug 11, 1:50 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 25 min |
| Aug 11, 2:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 44 min |
| Aug 11, 2:27 PM EDT | Special Weather Statement | RNK | Franklin | 63 min |
| Aug 11, 2:28 PM EDT | Special Weather Statement | RNK | City of Danville | 62 min |
| Aug 11, 2:30 PM EDT | Special Weather Statement | RNK | Wythe | 60 min |
| Aug 11, 2:34 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 56 min |
| Aug 11, 2:39 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 66 min |
| Aug 11, 2:45 PM EDT | Special Weather Statement | RNK | Bedford, Campbell | 60 min |
| Aug 11, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Charlotte, Pittsylvania and 1 more | 53 min |
| Aug 11, 3:03 PM EDT | Special Weather Statement | RNK | Cumberland | 57 min |
| Aug 11, 3:22 PM EDT | Special Weather Statement | RNK | Halifax | 68 min |
| Aug 11, 3:32 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 58 min |
| Aug 11, 3:38 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville, City of Martinsville | 67 min |
| Aug 11, 3:43 PM EDT | Special Weather Statement | RNK | Henry | 62 min |
| Aug 11, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 63 min |
| Aug 11, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 68 min |
| Aug 10, 8:05 PM EDT | Special Weather Statement | RNK | Stokes | 55 min |
| Aug 10, 9:16 PM EDT | Special Weather Statement | RNK | Rockingham | 74 min |
| Aug 11, 3:10 PM EDT | Special Weather Statement | RNK | Caswell | 65 min |
| Aug 11, 3:18 PM EDT | Special Weather Statement | RNK | Ashe, Wilkes | 57 min |
| Aug 11, 3:46 PM EDT | Special Weather Statement | RNK | Stokes | 59 min |
| Aug 11, 4:56 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 79 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.